Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 60, NWS Blacksburg, VA

December 11, 20084 counties in Virginia; Caswell County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Dec 11, 2008, 2:25 PM EST for 4 counties in Virginia; Caswell County, North Carolina. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 11, 2008, 2:25 PM EST (19:25 UTC)
Expired
Dec 11, 2008, 8:15 PM EST
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Caswell County, NC, Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Raleigh/Durham radar (KRAX), 130 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 3:16 PM ESTFLASH FLOOD5 Ne Redoak, VADISPATCH REPORTED ROSELAND LANE CLOSE DUE TO WATER FLOWING OVER THE ROAD.
Dec 11, 8:00 PM ESTFLASH FLOOD3 Se Crystal Hill, VAFLOODING FROM DIFFICULT CREEK ACROSS ROUTE 610 AT THE FIRST BRIDGE OUTSIDE OF CRYSTAL HILL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 111925
FFWRNK
NCC033-VAC031-037-083-143-120115-
/O.NEW.KRNK.FF.W.0060.081211T1925Z-081212T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EST THU DEC 11 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
  SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 815 PM EST.

* AT 218 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  LINES OF SHOWERS AND THUNDERSTORMS...PRODUCING VERY HEAVY RAIN     
  MOVING NORTH AT 30 MPH...OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  WYLLIESBURG...WREN...SOUTH BOSTON...SCOTTSBURG...SAXE...
  RED HOUSE...KEYSVILLE...HALIFAX...ELMO...BROOKNEAL...
  AND CHARLOTTE COURT HOUSE

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES OF RAIN INCHES ARE 
POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3690 7849 3671 7864 3663 7854 3663 7858
      3669 7866 3667 7869 3654 7874 3654 7914
      3624 7916 3625 7953 3656 7930 3703 7912
      3720 7883 3725 7868 3720 7868 3720 7864
      3713 7860 3708 7844

$$

PH
2 follow-up statements
000 
WGUS71 KRNK 112140
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EST THU DEC 11 2008

NCC033-VAC031-037-083-143-120115-
/O.CON.KRNK.FF.W.0060.000000T0000Z-081212T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-PITTSYLVANIA VA-
440 PM EST THU DEC 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EST FOR
SOUTHEASTERN PITTSYLVANIA...SOUTHEASTERN CAMPBELL...CHARLOTTE...
HALIFAX AND CASWELL COUNTIES...

AT 315 PM EST...CHARLOTTE COUNTY DISPATCH REPORTED ROSELAND LANE 
CLOSED DUE TO WATER FLOWING OVER THE ROAD. HALIFAX COUNTY DISPATCH 
REPORTED WATER STANDING ON RICE SCHOOL ROAD AND RIPRAP ROAD IN 
VIRGILINA. WATER WAS ALSO STANDING ON RAILROAD ROAD IN SOUTH 
BOSTON. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WYLLIESBURG...WREN...SAXE...RED HOUSE...PHENIX...NATHALIE...MT
LAUREL...MADISONVILLE...LEDA...KEYSVILLE...HAT CREEK...DRAKES
BRANCH...CULLEN...CRYSTAL HILL...CODY...CLOVER...BROOKNEAL...ASPEN
AND CHARLOTTE COURT HOUSE

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IS EXPECTED IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3690 7849 3671 7864 3663 7854 3663 7858
      3669 7866 3667 7869 3654 7874 3654 7914
      3624 7916 3625 7953 3656 7930 3703 7912
      3720 7883 3725 7868 3720 7868 3720 7864
      3713 7860 3708 7844

$$

PH
000 
WGUS71 KRNK 120111
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
811 PM EST THU DEC 11 2008

NCC033-VAC031-037-083-143-120120-
/O.EXP.KRNK.FF.W.0060.000000T0000Z-081212T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASWELL NC-HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-PITTSYLVANIA VA-
811 PM EST THU DEC 11 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EST FOR SOUTHEASTERN
PITTSYLVANIA...SOUTHEASTERN CAMPBELL...CHARLOTTE...HALIFAX AND
CASWELL COUNTIES...

CREEKS AND STREAMS WERE RECEDING...AND DISPATCHERS REPORT NO 
FLOODING...THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3690 7849 3671 7864 3663 7854 3663 7858
      3669 7866 3667 7869 3654 7874 3654 7914
      3624 7916 3625 7953 3656 7930 3703 7912
      3720 7883 3725 7868 3720 7868 3720 7864
      3713 7860 3708 7844

$$

PH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Dec 11, 1:06 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Dec 11, 1:06 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
106 PM EST THU DEC 11 2008

.SYNOPSIS...
A COLD FRONT NUDGES SOUTH INTO SOUTHERN VIRGINIA TODAY...BEFORE HANGING
UP AS THE STRONG LOW DEVELOPING OVER THE GULF COAST RIDES
NORTHEAST INTO THE CAROLINAS THIS AFTERNOON. THE LOW WILL PUSH
NORTHEAST OFF THE MID ATLANTIC COASTBY FRIDAY MORNING WITH COLDER
AIR MOVING INTO OUR AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SSURFACE LOW HEADED ACROSS NORTHERN GEORGIA LATE THIS
MORNING...BEGINNING TO PUSH HIGHER DEW PTS INTO CENTRAL NORTH
CAROLINA. MEANWHILE...COLD FRONT PUSHING INTO NORTHEAST PART OF
FCST AREA...JUST PASSED LYH...AND SHOULD REACH NEAR NC BORDER BY
LATE AFTERNOON. COLD FRONT ALSO TRYING TO PUSH UP TO WESTENR
FRINGES OF APPALACHIANS...BUT WITH STRONG WARM ADVECTION THIS WILL
HAVE A HARD TIME CROSSING UNTIL LOW MOVES UP THROUGH THE PIEDMONT
BY LATE EVENING. PLENTY OF MOISTURE AND RAINFALL CONTINUES TO
STREAM NORTHWARD ACROSS THE AREA WITH ISENTROPIC LIFT AIDED BY
OROGRAPHIC ACROSS BLUE RIDGE. DEFORMATION ZONE LOOKS TO BE SETTING
UP A LITTLE FARTHER WEST THAN EARLIER ANTICIPATED...WHILE WARM
SECTOR AND WEAK INSTABILITY MAY PUSH A LITTLE FARTHER WEST UP INTO
NW NC FOOTHILLS AND POSSIBLY INTO THE MTNS. INCREASED QPF ACROSS
PARTS OF THE WEST AND WENT WITH FLOOD WATCH UNTIL 9PM...WHILE
KEEPING THE FLASH FLOOD WATCH FOR MORE CONVECTIVE ELEMENTS IN THE
EAST.

MAIN ADJUSTMENTS TO FORECAST THIS FOR THE REMAINDER OF THE DAY OTHER
THAN MODEST INCREASES TO RAINFALL AMOUNTS IN THE WEST...TWO TO TWO
AND A HALF INCHES NOW...WAS TO EXPAND THUNDER CHANCES A LITTLE
FARTHER WEST AND TO GET BETTER TIMING OF TEMPERATURE FALLS FROM
THE NORTHEAST SPREADING DOWN TO NEAR THE NC BORDER DURING THE DAY.
WILL BE T RICKY TO SEE HOW FAR THIS BACK DOOR FRONTAL BOUNDARY
GETS IN THE FACE OF WARM ADVECTION...BUT LOCAL 5KM WRF- ARW MODEL
BRINGS IT TO ABOUT THE BORDER.

ANY SEVERE POTENTIAL WILL BE CONFINED TO NORTH CAROLINA AND
POSSIBLE EXTREME SRN PIEDMONT OF VIRGINIA...BUT WILL BE ISOLATED
AND IN THE FORM OF DOWNBURST WINDS FROM BROKEN LINES. INSTABILITY
VERY MARGINAL AND EXPECT THE STRONGEST UPDRAFTS SHOULD REMAIN WELL
SOUTHEAST OF THE FCST AREA. TIMING SHOULD HOLD OFF UNTIL LATE
AFTERNOON AS WELL...BUT WILL BE KEEPING A VERY CLOSE EYE AS
MAINUPPER SUPPORT AND MID LEVEL DRY SLOT APPROACHES FROM THE SOUTH
LATE TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
WITH THE SFC LOW TRACKING ACROSS CENTRAL/ERN NC...COLDER AIR WILL
BE PULLED INTO THE MTNS AND SHOULD CHANGE THE RAIN OVER TO SNOW
BY MIDNIGHT. MODELS ARE ALL IN FAIRLY GOOD AGREEMENT THAT THERE
WILL BE A LARGE DEFORMATION ZONE WEST TO NW OF THE SFC LOW
PRESSURE...AND QPF WILL BE ENOUGH TO PRODUCE WIDESPREAD 1 TO 4
INCHES OF SNOW...AN INCH IN THE MOUNTAIN VALLEYS...UPWARDS OF 4
INCHES ON THE MOUNTAIN TOPS. THIS MAY BE ENOUGH FOR AN
ADVISORY...BUT AWAIT ANOTHER MODEL RUN TO CONFIRM TIMING OF CHANGE
FROM RAIN TO SNOW AND WHETHER THERE WILL BE ENOUGH QPF TO JUSTIFY
AN ADVISORY.

THE SURFACE LOW WILL MOVE AWAY FROM THE AREA FRIDAY MORNING
BRINGING ALL PRECIPITATION TO AN END. AN UPPER LEVEL DISTURBANCE
WILL MOVE ACROSS THE OHIO VALLEY DURING THE AFTERNOON AND CROSS
OUR FORCAST AREA EARLY FRIDAY NIGHT. THERE MAY BE A PERIOD OF
MOUTAIN SNOW SHOWERS AND FLURRIES WITH THIS DISTURBANCE...BUT
MOISTURE ASSOCIATED WITH THIS SYSTEM LOOKS PRETTY SCANT.

COLD AIR ADVECTION FRIDAY WILL RESULT IN NEARLY STEADY TEMPS...
ESPECIALLY MOUNTAINS WHERE CLOUDS WILL PERSIST. HIGH PRESSURE WILL
BUILD ACROSS THE AREA FROM THE WEST FRIDAY NIGHT INTO SATURDAY.
SKIES SHOULD CLEAR...AND WITH SOME MOUNTAIN SNOW COVER...SATURDAY
MORNING TEMPS SHOULD SLIP INTO THE TEENS AND 20S.

SATURDAY WILL HAVE THE HIGH PRESSURE OVERHEAD BRINGING PLENTY OF
SUN...BUT WITH A CHILLY AIRMASS IN PLACE TO KEEP HIGH TEMPS IN THE
UPPER 30S TO MID 40S. SHOULD BE ANOTHER GOOD RADIATION NIGHT
SATURDAY NIGHT...SO KEPT LOW TEMPS COOLER THAN GUIDANCE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL SLOWLY LOSE ITS GRIP ACROSS THE AREA ON SUNDAY AS
THE CENTER OF THE HIGH SHIFTS INTO NEW ENGLAND. THIS WILL ALLOW FOR
FLOW ACROSS THE REGION TO GRADUALLY BECOME MORE SOUTHERLY...AND
HEIGHTS TO BEGIN TO BUILD. SUNDAY SHOULD BE A BIT WARMER THAN
SATURDAY...BUT STILL ON THE DRY SIDE.

MONDAY INTO WEDNESDAY...A COLD FRONT WILL APPROACH AND THEN MOVE
INTO AND STALL OVER THE AREA. WE SHOULD CONTINUE TO SEE MODERATING
TEMPERATURES THROUGH THIS PERIOD AS HEIGHTS CONTINUE TO RISE IN
ADVANCE OF THE FRONT...AND ALSO EXPECT SCATTERED SHOWERS ACROSS
THE REGION...ESPECIALLY TUESDAY INTO WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
CHECK AIRMETS AND SIGMETS FOR TURBULENCE...ICING...IFR/MOUNTAINS
OBSCURATIONS. POOR FLYING CONDITIONS IN GENERAL EXPECTED WITH LOW
CLOUDS AND RAIN THRU TONIGHT.

LOW PRESSURE WILL MOVE FROM NORTHERN GEORGIA TO CENTRAL NORTH
CAROLINA THROUGH THIS EVENING AND THEN EASTERN VIRGINIA BY
TOMORROW MORNING...BRING IN COLDER AIR AND GUSTY WINDS BEHIND IT.
IN THE MEANTIME...WIDESPREAD RAIN WITH IFR AND LIFR CONDITIONS WILL
PREVAIL THROUGH AT LEAST LATE TONIGHT. THE RAIN WILL MIX WITH AND CHANGE
TO SNOW IN THE MTNS TONIGHT BEFORE ENDING EARLY FRIDAY. THERE MAY
BE A BREAK IN THE RAIN EARLY THIS EVENING IN THE WEST...WITH
PRECIPITATION MOVING BACK IN AROUND MIDNIGHT OR SHORTLY AFTER IN
THE FORM OF LIGHT SNOW AND SNOW SHOWERS. AN ISOLATED THUNDERSTORM
CANNOT BE RULED OUT IN THE DAN AREA LATE THIS AFTERNOON AS
UNSTABLE AIR TRIES TO PUSH UP TO NEAR THE STATE LINE.

CONDITIONS AT ROA...LYH AND DAN WILL BE IMPROVING ON A COLD
NORTHWEST FLOW BY EARLY FRIDAY MORNING AS THE AREA OF LOW PRESSURE
MOVES EAST OF THE AREA. FOR BLF/LWB...MTN SNOW SHOWERS WILL
CONTINUE WITH MVFR...POSSIBLY IFR CONDITIONS PERSISTING THROUGH
THE MORNING HOURS FRIDAY....WITH SOME IMPROVEMENT BY THE AFTERNOON
ESPECIALLY AT LWB.

HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA THIS WEEKEND
WITH RETURN TO VFR CONDITIONS SATURDAY INTO MONDAY.

&&

.HYDROLOGY...
RAINFALL SO FAR TODAY HAS RANGED FROM A HALF AN INCH TO WELL OVER
AN INCH...MAINLY ALONG THE BLUE RIDGE. THEH RAINFALL SO FAR HAS
NOT CAUSED ANY MINOR FLOODING PROBLEMS...BUT WITH MODERATE RAIN
EXPEECTED TO CONTINUE THROUGH THE AFTERNOON AND INTO THE
EVENING...FLOOD WATCHES REMAIN IN EFFECT...AND A RIVER FLOOD
WARNING FOR SOUTH BOSTON HAS ALSO BEEN ISSUED FOR MINOR FLOODING
EXPECTED BY FRIDAY EVENING. WILL CONTINUE TO MONITOR SMALL CREEKS
AND STREAMS LATER THIS AFTERNOON...ESPECIALLY NEAR THE BLUE RIDGE
AND EASTWARD WHERE SOME HEAVIER CONVECTIVE BANDS MAY SPREAD
THROUGH LATE IN THE DAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR VAZ007-009>014-
     018>020-022>024-035.
     FLASH FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR VAZ015>017-
     032>034-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR NCZ001>006-
     018>020.
WV...FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR WVZ042>045.

&&

SYNOPSIS...KK/WP
NEAR TERM...SK/WP
SHORT TERM...JJ/PM
LONG TERM...DS
AVIATION...PM/SK
HYDROLOGY...SK
Hazardous weather outlook, Dec 11, 11:38 AM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 AM EST THU DEC 11 2008

NCZ003-019-020-VAZ032>034-045>047-121645-
SURRY-WILKES-YADKIN-PATRICK-FRANKLIN-BEDFORD-CAMPBELL-APPOMATTOX-
BUCKINGHAM-
1138 AM EST THU DEC 11 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING POTENTIAL ALONG
STREAMS AND CREEKS THROUGH THIS EVENING.

NCZ002-VAZ016-017-121645-
ALLEGHANY NC-CARROLL-FLOYD-
1138 AM EST THU DEC 11 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING POTENTIAL ALONG
STREAMS AND CREEKS THROUGH THIS EVENING.

VAZ010>014-018>020-WVZ044-121645-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-MONROE-
1138 AM EST THU DEC 11 2008

...FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

RAIN WILL CHANGE TO SNOW TONIGHT. ISOLATED SNOWFALL AMOUNTS OVER
2 INCHES ARE POSSIBLE AT ELEVATIONS ABOVE 2500 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING POTENTIAL ALONG
STREAMS AND CREEKS THROUGH THIS EVENING.

VAZ022>024-035-121645-
ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-
1138 AM EST THU DEC 11 2008

...FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING POTENTIAL ALONG
STREAMS AND CREEKS THROUGH THIS EVENING.

VAZ007-009-WVZ042-043-045-121645-
TAZEWELL-SMYTH-MERCER-SUMMERS-GREENBRIER-
1138 AM EST THU DEC 11 2008

...FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

RAIN WILL CHANGE TO SNOW TONIGHT. ISOLATED SNOWFALL AMOUNTS OVER
4 INCHES ARE POSSIBLE AT ELEVATIONS ABOVE 3000 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING POTENTIAL ALONG
STREAMS AND CREEKS THROUGH THIS EVENING.

NCZ001-018-VAZ015-121645-
ASHE-WATAUGA-GRAYSON-
1138 AM EST THU DEC 11 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

RAIN WILL CHANGE TO SNOW TONIGHT. ISOLATED AMOUNTS OVER 3 INCHES
ARE POSSIBLE AT THE HIGHEST ELEVATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR FLOODING POTENTIAL ALONG
STREAMS AND CREEKS THROUGH THIS EVENING.

NCZ004>006-VAZ043-044-058-059-121645-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE-
1138 AM EST THU DEC 11 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. DAMAGING WIND GUSTS WOULD BE THE GREATEST THREAT
FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED THUNDERSTORMS WITH
DAMAGING WIND POTENTIAL INTO THIS EVENING...AND FOR FLOODING
POTENTIAL ALONG STREAMS AND CREEKS THROUGH THIS EVENING.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:54 AM ESTFlood WatchRNKAlleghany, Amherst, Bath, Bland, Botetourt, Craig and 14 more11 hr
Dec 11, 10:26 AM ESTRiver Flood WarningRNKHalifax53 hr
Dec 11, 4:35 PM ESTFlash Flood WarningRNKCarroll, Patrick, City of Galax5 hr

Nearby

Flash Flood Warnings in Virginia, 2008Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.